MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR ADOLESCENT LATERAL ENTRY FEMORAL NAIL-EX; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR ADOLESCENT LATERAL ENTRY FEMORAL NAIL-EX; GUIDE
Catalog Number 03.010.227
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during a regular cleaning of the expert alfn instruments, it was recognized by the mdr staff that one of the aiming arm gold levers was broken off.This complaint involves one (1) device.This is 1 of 1 for report (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Initial awareness date reported as (b)(4) 2019 but should have been (b)(4) 2019.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: part: 03.010.227.Lot: 3776482.Manufacturing site: haegendorf.Release to warehouse date: august 05, 2011.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the aim-arm f/expert alfn was received at us customer quality (cq).Visual inspection of the complaint device showed one of the sets of locking cams (gold levers) was not returning to a neutral position upon being moved to its locking position.The other set, upon moving to the locking position, had the spring return it to a neutral position.Damage was noted inside the slot corresponding to the malfunctioning locking cams, preventing devices from fully passing through the slot.All locking cams are present, none show markings of having been broken off.Functional test: both sets of locking cams were turned to their locking positions and released.The set closer to the end of the device then returned to its neutral position.The other set stayed in the locking position.The condition was able to be replicated.Dimensional inspection: no dimensional inspection can be performed since the device could not be disassembled to access relevant components.Document/specification review: current and manufactured revisions were reviewed.No design issues or discrepancies were identified.Investigation conclusion: this complaint is not confirmed as the locking cams are not broken off.However, there is damage inside one of the slots, preventing devices from fully passing through the slot.One of the sets of locking cams also does not return to a neutral position upon displacement.No definitive root cause could be determined based on the provided information.No new, unique, or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIMING ARM FOR ADOLESCENT LATERAL ENTRY FEMORAL NAIL-EX
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9412471
Report Number2939274-2019-62471
Device Sequence Number16877511
Product Code FZX
UDI-Device Identifier07611819967526
UDI-Public(01)07611819967526
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.227
Device Lot Number3776482
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2020
Initial Date Received by Manufacturer 11/13/2019
Supplement Date Received by Manufacturer12/12/2019
01/21/2020
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date12/12/2019
02/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1